I was just diagnosed with a 5mm lesion in the centrum semiovale which the radiologist stated was suspiciously like MS. My neurologist wants me to start using Copaxone immediately. I was wondering about side effects and when the best time of day to inject yourself. I have bilateral neuropathy with some muscle weakness and speech dysarthria.
Welcome to the forum. I'm not on Copaxone, but other members are. Sorry for your dx, but glad your neuro is starting you on a disease modifier right away!
Hopefully they will see this post, and comment soon. Come the weekend, we often get a little slow, so hang on - comments will come your way, and feel free to bump your post if you see no comments when it hits the end of the page..
Thanks for joining us,
Hello mimsy and welcome to the forum. I am sorry to hear about your diagnosis, but glad that you are reaching out to others. That was probably the smartest thing I did when I was diagnosed last December.
I started Copaxone early last February. The only side effects I have had are localized site reactions after my shot, such as welts, lumps, and bruises. The longest I have had a lump last is about a week, and that happened mostly during the first 9 months. I think I have gotten much better at injecting over time, and my body has become accustomed to the med, because I have almost no reactions now.
Are you able to see a speech therapist for your dysarthria? A physical therapist and/or occupational therapist for your muscle problems? I will be wishing you the best. Please come back and ask more questions as you get started with Copaxone. It's quite a process. I had my injection training nurse out to my house three times in the first 6 months, and she was very helpful.
Hello and thank you. My neuro gave me scripts for both PT an speech but have not received authorization from insurance yet. I received call from Shared Solutions about the Copaxone but agin I have not received ahthorization from ins. co. I have noticed my speech is getting worse. I am a NYS licensed massage therapist. If I could not work I would go insane. Did you jhave someone with you the first couple of times you gave yourself a shot?
Again I thank you
Hi mimzy. Sorry for my delayed reply. Yes, I had the Shared Solutions nurse and my husband (boyfriend at the time) with me for my first shot.
The nurse helps you to inject correctly and also keeps an eye on you in case you might have a reaction of some sort (which is way rare - I've never heard of anyone having any type of reaction with the first shot.
Nowadays, I take my shot alone every night and feel 100% comfortable doing so. However, it was really nice to have my hubby with me for the first few months for moral support. Do you live alone?
Welcome! My story is similar to yours. It took close to a year for my body to stop reacting to my Copaxone shot. So the good news is it does get better. If you take the shot at the same time daily it helps. I also give my shots in the order you do the "Macarana Dance" to remember where I'm injecting that day. Lol. Each day of the week is designated an area. I'm glad you reached out to the forum. I am sure everyone here will be a lifesaver to you just like they have been for me :)
Hi Mimsy, welcome to the forum. I have been on Copaxone for about 7 months now. I have had site reactions, and you actually just kinda get used to them, it becomes normal to have little sore spots. It reminds you not to put your next injection there... LOL
so, maybe it might be a good thing.
I have SPMS, and we were trying this, and we do not know if it will be renewed in the new year. I'm not sure it really did much for me.
Good luck though, and keep posting, so we know how to help out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.